Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Asymptotic behaviour of measure-valued critical branching processes

Author: Alison M. Etheridge
Journal: Proc. Amer. Math. Soc. 118 (1993), 1251-1261
MSC: Primary 60J80; Secondary 60G57, 60J60
MathSciNet review: 1100650
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Measure-valued branching processes can be characterized in terms of the Laplace transform of their transition densities and this gives rise to a second order nonlinear p.d.e.--the evolution equation of the process. We write the solution to this evolution equation as a series, each of whose coefficients is expressed in terms of the linear semigroup corresponding to the spatial part of the measure-valued process. From this we obtain a simple proof that if the spatial part of the process is a recurrent (resp., transient) Markov process on a standard Borel space and the initial value of the process is an invariant measure of this spatial process, then the process has no (resp., has a unique) nontrivial limiting distribution.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60J80, 60G57, 60J60

Retrieve articles in all journals with MSC: 60J80, 60G57, 60J60

Additional Information

Keywords: Measure-valued diffusions, critical branching process, diffusion approximation, asymptotic distribution
Article copyright: © Copyright 1993 American Mathematical Society